Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 28, 2000, 5:36 PM MDT for Douglas County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2000, 5:36 PM MDT (23:36 UTC)
- Expired
- Jul 28, 2000, 6:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Douglas County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS55 KBOU 282336 SVRDEN COC035-290000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 536 PM MDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PERRY PARK...OR ABOUT 27 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PERRY PARK...LARKSPUR AND GREENLAND. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3935 10501 3915 10501 3915 10468 3936 10468 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:25 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 28, 2:25 PM MDT, 3 hours 11 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 225 PM MDT FRI JUL 28 2000 CONVECTION HAS FIRED IN THE FOOTHILLS...BUT SO FAR HAS BEEN SLOW TO DEVELOP ACROSS THE PLAINS DUE TO BOUNDARY LAYER TEMPS ARE TOO COOL. SOME CU HAS BEEN BUILDING ON THE PLAINS...BUT CONVECTIVE INHIBITION (CIN) VALUES ARE STILL NEAR 200-300 J/KG. WILL TAKE SOME PRETTY HEALTHY OUTFLOW BOUNDARIES TO COLLIDE WITH EASTERLY LOW LEVEL FLOW TO GENERATE SOME CONVECTION IN THE LOWER ELEVATIONS. IF THE CAP DOES BREAK FOR A "LATE SHOW"...A FEW STORMS COULD BE QUITE STRONG WITH LOCALLY HEAVY RAIN AS SURFACE DEWPOINTS MAINLY IN THE 50S AND AND CAPES NEAR 2000 J/KG. SATURDAY LOOKS LIKE A REPEAT OF TODAY AS LOW LEVEL WILL INITIALLY BE QUITE STABLE. WILL HAVE TO LIKELY RELY ON FOOTHILLS CONVECTION TO GET THINGS GOING ON THE PLAINS AGAIN. THEREFORE...WILL RESERVE HIGHEST POPS ON THE PLAINS IN THE EVENING. FAR NORTHEAST CORNER WILL LIKELY REMAIN TO CAPPED FOR ANY CONVECTION. SUNDAY WILL BE A LITTLE DRIER AS LOW LEVEL MOISTURE GRADUALLY ERODES. THE EXTENDED LOOKS DRIER AND EVENTUALLY WARMER AS STRONG U)PPER RIDGING BUILDS NORTHWARD AND EXTENDS INTO THE NORTHERN PLAINS. THIS WILL RESULT IN NORTHEASTERLY AND SUBSIDENT FLOW ALOFT SO MAINLY DRY CONDITIONS FOR TUESDAY AND WEDNESDAY. BARJENBRUCH .DEN...NONE.
In the hours before
Special weather statement, Jul 28, 1:47 PM MDT, 3 hours 49 minutes before
COZ030-032>050-282200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 145 PM MDT FRI MAY 28 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. MANY OF THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH. THESE STORMS WILL STAY BELOW SEVERE LEVELS AND QUICKLY SUBSIDE AFTER SUNSET TONIGHT. FURTHER EAST IN THE PLAINS...THE ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON DUE TO AFTERNOON HEATING. HOWEVER...SINCE THE ATMOSPHERE IS MUCH MORE STABLE THAN YESTERDAY...IT WON/T BE UNTIL LATE AFTERNOON OR EARLY EVENING BEFORE STORMS DEVELOP. SOME STORMS IN THE FAR NORTHEAST CORNER OF THE STATE MAY APPROACH SEVERE LEVELS...BUT MOST WILL JUST PRODUCE HEAVY RAIN AND SMALL HAIL. SPOTTER ACTIVATION WILL NO7T BE NEEDED THIS AFTERNOON. 46
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:24 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 36 min |
| Jul 28, 3:32 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Jul 28, 5:25 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 50 min |
| Jul 28, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.